MAUDE Adverse Event Report: EQUASHIELD MEDICAL LTD EQUASHIELD; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

EQUASHIELD MEDICAL LTD EQUASHIELD; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number EQUASHIELD FEMALE LUER LOCK CONNECTOR
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Chemical Exposure (2570)
Date of Event 12/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Mother walked out of room and said tubing had come disconnected when they set patient on the floor to play.I walked in and immediately paused the chemotherapy (chemo) channel that was infusing 24 hour cytarabine.3 drops of chemo liquid were noted on playmat and was wiped up.Equashield female and male piece still attached to clave on patient's port with blood backed up and starting to come out of equashield pieces.Tubing had come unattached from swivel connector that luer locks on and shouldn't be able to be disconnected.I had started the chemo the day before and twisted this piece around to ensure that it was securely in place.

Brand Name
EQUASHIELD
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
EQUASHIELD MEDICAL LTD
2 harbor park drive
port washington NY 11050
MDR Report Key21158053
Report Number21158053
Device Sequence Number7655911
Product Code ONB
UDI-Device Identifier07290013484536
UDI-Public(01)07290013484536
Combination Product (Y/N)N
Initial Reporter StateIA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/06/2024
Report Date (Section F) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberEQUASHIELD FEMALE LUER LOCK CONNECTOR
Device Catalogue NumberFC-1S
Device Lot Number2421361A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer01/15/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/15/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age24 MO
Patient SexPrefer Not To Disclose
Date Report Sent to FDA12/06/2024